Alert archive / Connecticut / Winter Storm Warnings in 2016
Winter Storm Warning 1, NWS Albany, NY
NWS Albany, NY issued this winter storm warning at Jan 23, 2016, 10:12 AM EST for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2016, 10:12 AM EST (15:12 UTC)
- Expired
- Jan 23, 2016, 3:50 PM EST
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Dutchess County, NY
The radar
The Albany radar (KENX), 99 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782 WWUS41 KALY 231512 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1012 AM EST SAT JAN 23 2016 CTZ001-013-NYZ065-066-232315- /O.UPG.KALY.WW.Y.0004.000000T0000Z-160124T0600Z/ /O.NEW.KALY.WS.W.0001.160123T1512Z-160124T0600Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS- EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 1012 AM EST SAT JAN 23 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER STORM WARNING FOR SNOW WHICH IS IN EFFECT UNTIL 1 AM EST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...DUTCHESS AND LITCHFIELD COUNTIES. * HAZARD TYPES...SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...THE GREATER ACCUMULATIONS WILL BE ACROSS THE SOUTHERN PORTIONS OF THE COUNTIES. THE HIGHEST TOTALS OF 6 TO 12 INCHES ARE EXPECTED ACROSS SOUTHERN LITCHFIELD WITH A WIDE RANGE OF 3 TO 8 INCHES ACROSS NORTHERN LITCHFIELD COUNTY. ACROSS DUTCHESS COUNTY...SNOWFALL AMOUNTS ARE EXPECTED TO RANGE 5 TO 10 INCHES ACROSS THE SOUTHERN MOST PORTION OF THE COUNTY WITH AMOUNTS DECREASING TO 2 TO 4 INCHES ACROSS THE NORTHERN MOST PORTION OF THE COUNTY. * TIMING...SNOW WILL BECOME MODERATE TO LOCALLY HEAVY AT TIMES THIS AFTERNOON. SNOW WILL TAPER OFF TO FLURRIES AND SNOW SHOWERS THIS EVENING AND END BY MIDNIGHT. * MAXIMUM SNOWFALL RATES...UP TO AROUND AN INCH PER HOUR WITH LOCALLY HIGHER RATES POSSIBLE. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY DUE TO FALLING SNOW AND GUSTY WINDS WILL MAKE FOR HAZARDOUS AND DIFFICULT TRAVEL. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NYZ063-064-232315- /O.NEW.KALY.WW.Y.0005.160123T1512Z-160124T0600Z/ WESTERN ULSTER-EASTERN ULSTER- INCLUDING THE CITIES OF...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON... NEW PALTZ 1012 AM EST SAT JAN 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT UNTIL 1 AM EST SUNDAY. * LOCATIONS...ULSTER COUNTY. * HAZARD TYPES...SNOW. * SNOW ACCUMULATIONS...THE GREATER ACCUMULATIONS WILL BE ACROSS THE SOUTHERN PORTIONS OF THE COUNTY WITH 3 TO 6 INCHES WITH AMOUNTS DECREASING TO 1 TO 2 INCHES ACROSS THE NORTHWESTERN MOST PORTION OF THE COUNTY. * TIMING...SNOW WILL BECOME MODERATE TO POSSIBLY AT TIMES THIS AFTERNOON. SNOW WILL TAPER OFF TO FLURRIES AND SNOW SHOWERS THIS EVENING AND END BY MIDNIGHT. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY DUE TO FALLING SNOW AND GUSTY WINDS WILL MAKE FOR HAZARDOUS AND DIFFICULT TRAVEL. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE UPPER TEENS TO UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
899 WWUS41 KALY 231825 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 125 PM EST SAT JAN 23 2016 CTZ001-013-NYZ065-066-232230- /O.CON.KALY.WS.W.0001.000000T0000Z-160124T0600Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS- EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 125 PM EST SAT JAN 23 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * LOCATIONS...DUTCHESS AND LITCHFIELD COUNTIES. * HAZARD TYPES...SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...6 TO 12 INCHES ARE EXPECTED ACROSS SOUTHERN LITCHFIELD COUNTY WITH A WIDE RANGE OF 2 TO 8 INCHES ACROSS NORTHERN LITCHFIELD COUNTY. ACROSS DUTCHESS COUNTY...SNOWFALL AMOUNTS ARE EXPECTED TO RANGE 5 TO 10 INCHES ACROSS THE SOUTHERN MOST PORTION OF THE COUNTY WITH AMOUNTS DECREASING TO 1 TO 3 INCHES ACROSS THE NORTHERN MOST PORTION OF THE COUNTY. * TIMING...SNOW WILL COME DOWN MODERATE TO LOCALLY HEAVY AT TIMES THIS AFTERNOON ACROSS THE SOUTHERN MOST PORTION OF THE COUNTIES. THE SNOW WILL TAPER OFF TO THIS EVENING ENDING BEFORE MIDNIGHT. * MAXIMUM SNOWFALL RATES...UP TO AROUND AN INCH PER HOUR WILL BE POSSIBLE. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITIES MAKING FOR HAZARDOUS TRAVEL. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NYZ063-064-232230- /O.CON.KALY.WW.Y.0005.000000T0000Z-160124T0600Z/ WESTERN ULSTER-EASTERN ULSTER- INCLUDING THE CITIES OF...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON... NEW PALTZ 125 PM EST SAT JAN 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * LOCATIONS...ULSTER COUNTY. * HAZARD TYPES...SNOW. * SNOW ACCUMULATIONS...3 TO 6 INCHES ACROSS THE SOUTHEASTERN MOST PORTION OF THE COUNTY OF THE WITH AMOUNTS DECREASING TO AROUND AN INCH ACROSS THE FAR NORTHWESTERN MOST PORTION OF THE COUNTY. * TIMING...SNOW THIS AFTERNOON...TAPERING OFF TO THIS EVENING AND ENDING BEFORE MIDNIGHT. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITIES FOR DIFFICULT TRAVEL. * WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE UPPER TEENS TO UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
871 WWUS41 KALY 232050 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 350 PM EST SAT JAN 23 2016 CTZ013-NYZ065-066-240600- /O.CAN.KALY.WS.W.0001.000000T0000Z-160124T0600Z/ /O.EXA.KALY.WW.Y.0005.000000T0000Z-160124T0600Z/ SOUTHERN LITCHFIELD-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 350 PM EST SAT JAN 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER WEATHER ADVISORY WHICH IS IN EFFECT UNTIL 1 AM EST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LOCATIONS...SOUTHERN LITCHFIELD AND DUTCHESS COUNTIES. * HAZARD TYPES...SNOW. * SNOW ACCUMULATIONS...3 TO 6 INCHES ACROSS THE SOUTHERN LITCHFIELD AND THE FAR SOUTHERN PORTION OF DUTCHESS COUNTY. NO ACCUMULATIONS ACROSS THE FAR NORTHERN PORTION OF DUTCHESS COUNTY. * TIMING...SNOW TAPERING OFF THIS EVENING. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITIES. * WINDS...NORTH 10 TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CTZ001-232200- /O.CAN.KALY.WS.W.0001.000000T0000Z-160124T0600Z/ NORTHERN LITCHFIELD- INCLUDING THE CITY OF...TORRINGTON 350 PM EST SAT JAN 23 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WINTER STORM WARNING FOR NORTHERN LITCHFIELD COUNTY. DRIER AIR FILTERING FROM THE NORTH IS PREVENTING THE SNOW FROM OCCURRING FARTHER INLAND. $$ NYZ063-064-240600- /O.CON.KALY.WW.Y.0005.000000T0000Z-160124T0600Z/ WESTERN ULSTER-EASTERN ULSTER- INCLUDING THE CITIES OF...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON... NEW PALTZ 350 PM EST SAT JAN 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * LOCATIONS...ULSTER COUNTY. * HAZARD TYPES...SNOW. * SNOW ACCUMULATIONS...2 TO 5 INCHES ACROSS THE FAR SOUTHERN PORTION OF ULSTER COUNTY WITH AMOUNTS DECREASING RAPIDLY TO THE NORTHWEST WITH NO ACCUMULATION ACROSS THE FAR NORTHERN PORTION OF THE COUNTY. * TIMING...SNOW TAPERING OFF THIS EVENING. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITIES. * WINDS...NORTH 10 TO 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this winter storm warning went out at Jan 23, 6:18 AM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Jan 23, 6:18 AM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 618 AM EST SAT JAN 23 2016 .SYNOPSIS... INTENSIFYING STORM OFF THE MIDDLE ATLANTIC COAST WILL BRING BLIZZARD CONDITIONS TO THE SOUTH AND EAST OF OUR LOCAL AREA THROUGH TONIGHT. ACCUMULATING SNOWFALL IS EXPECTED FOR PORTIONS OF THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT. THIS STORM WILL MOVE EAST OF THE REGION TONIGHT AS WEAK HIGH PRESSURE CRESTS OVER THE REGION FOR THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... ...WINTER WEATHER ADVISORY FOR SNOW CONTINUES FOR DUTCHESS AND LITCHFIELD COUNTIES... AS OF 600 AM EST...NOT MUCH CHANGE TO THE CURRENT FORECAST PACKAGE. LEADING EDGE OF THE SNOW CONTINUES TOO ADVANCE NORTHWARD AS THE INITIAL BAND HAS SHOWN A WEAKENING TREND THE PAST HOUR. HOWEVER...AN ADDITIONAL BAND WAS MOVING ACROSS LONG ISLAND AND CONTINUES TO FOLLOW THE SAME PATH AND SPEED OF ITS PREDECESSOR WITH EXPECTATIONS OF SNOW BEGINNING AROUND SUNRISE FOR THE SOUTHERN PORTIONS OF DUTCHESS AND LITCHFIELD COUNTIES. A QUICK REVIEW OF THE HOURLY RAP/HRRR AND 06Z NCEP MODEL SUITE...CONSENSUS FAVORS THE ADVISORIES WITH QPF VALUES UP TO ONE HALF INCH BY DAYS END. IF THE BAND WERE TO SET UP INTO SOUTHERN LITCHFIELD COUNTY...COULD SEE A LOW END WARNING EVENT AS DAY SHIFT WILL MONITOR ALONG WITH OBSERVATIONS AND SPOTTER REPORTS. PREV DISC... SPECIAL BALLOON SOUNDINGS CONTINUE AND HAVE BEEN QUITE BENEFICIAL WITH THIS FORECAST THUS FAR. OUR 00Z AND 06Z SOUNDINGS CONTINUE TO SUPPORT A VERY DRY LOWER LEVELS OF THE TROPOSPHERE /FROM SFC-550MB/ WITH EVER SLIGHT INCREASES IN THE PWATS /0.12 TO 0.15/. FURTHERMORE...NORTHERLY SURFACE WINDS CONTINUE WHICH TOO IS HAVING AN IMPACT WITH DEWPOINTS REMAINING BETWEEN 5-10F WITH DEWPOINT DEPRESSIONS OF 10-15F. LATEST RADAR SCANS SHOW THE LEADING EDGE OF THE SNOW CONTINUING TO EVAPORATE ACROSS THE MID HUDSON VALLEY WITH A DECREASE IN REFLECTIVITY'S OVER THE PAST FEW HOURS. A REGIONAL RADAR MOSAIC/MRMS DATA REVEAL A VERY INTENSE BAND OF SNOW SLOWLY MIGRATING NORTHWARD ACROSS CENTRAL NJ AND ALONG THE SOUTH-SHORE OF LONG ISLAND. PER THE LATEST HRRR/RAP13 REFLECTIVITY AND DEFORMATION AXIS FORECASTS...THIS BAND OF SNOW WILL LIKELY STALL ACROSS NORTH NJ AND NEAR THE SOUTHERN SHORELINE OF CT LATER THIS MORNING. QUESTION IS JUST HOW MUCH OF AN IMPACT WILL THE SNOW HAVE MIGRATING INTO THE MID HUDSON VALLEY AND NORTHWEST CT? PER AN ENSEMBLE APPROACH OF THE QPF FIELDS FROM THE NCEP MODEL SUITE ALONG WITH WPC WWD...ACCUMULATING SNOW SHOULD OCCUR WITH THE BEST POTENTIAL ACROSS LITCHFIELD COUNTY AND NEAR THE I84 CORRIDOR INTO DUTCHESS COUNTY. AS SUB 990MB SURFACE LOW TRACKS ENE...THE DEFORMATION AXIS MAY IMPACT THE ADVISORY AREA. BUT IF THE LOW LEVEL AGEOSTROPHIC FLOW INCREASES...THESE AMOUNTS MAY BE TOO HIGH. WE WILL CONTINUE TO MONITOR TRENDS VERY CLOSELY. OTHERWISE...THE NORTHERN EXTENT OF THE SNOW MAY APPROACH PORTIONS OF THE CATSKILLS AND SOUTHERN BERKSHIRE WHERE WE WILL CONTINUE WITH THE SLIGHT CHANCE TO CHANCE POPS FOR THESE AREAS. THE REMAINDER OF THE REGION IS EXPECTED TO REMAIN DRY UNDER A MAINLY CLOUDY SKY /FILTERED SUNSHINE ACROSS PORTIONS OF THE DACKS AND LAKE GEORGE REGION/. HIGHS TODAY WILL GENERALLY FALL INTO THE MID AND UPPER 20S WITH NEAR 30F FOR SOUTHERN PORTIONS OF THE FORECAST AREA. THIS NEARLY VERTICALLY STACKED LOW QUICKLY DEPARTS TO THE EAST QUICKLY ENDING ANY SNOW ACROSS DUTCHESS AND LITCHFIELD COUNTIES THIS EVENING. THIS IS DUE TO UPSTREAM WAVE NOW ACROSS MONTANA THAT IS FORECAST TO APPROACH THE GREAT LAKES REGION TONIGHT THAT ASSISTS WITH THE FASTER DEPARTURE OF THIS COASTAL STORM. INBETWEEN THESE SYSTEMS...A NARROW SUBSIDENCE INDUCED BUILDING SURFACE PRESSURES WILL CLEAR SKIES OUT AND TRANQUIL CONDITIONS FOR THE ENTIRE REGION. TEMPERATURES WILL DROP BACK INTO THE SINGLE DIGITS TO THE NORTH AND WEST OF ALBANY WITH MAINLY 10-15F FOR THE REMAINDER OF THE AREA. && .SHORT TERM /SUNDAY THROUGH MONDAY/... THE AFOREMENTIONED APPROACHING WAVE UPSTREAM IS PROGGED TO TRACK ACROSS THE REGION ON SUNDAY. MAINLY CLOUDS WILL ACCOMPANY ITS PASSAGE WITH SOME LAKE ENHANCEMENT FOR THE CHANCE OF SNOW SHOWERS INTO THE WESTERN DACKS SUNDAY AFTERNOON AND NIGHT. OTHERWISE...HIGHS SHOULD RANGE FROM THE MID 20S TO LOWER 30S INTO PORTIONS OF THE MID HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY. SUNDAY NIGHT INTO MONDAY...IN THE WAKE OF THIS UPPER WAVE...RETURN FLOW WILL ALLOW FOR A WARM FRONT TO LIFT NORTHWARD THROUGH MONDAY. THE BEST ISENTROPIC LIFT APPEARS TO REMAIN WEST AND NORTH OF ALBANY AS IT SHOULD BE A DRY FRONTAL PASSAGE. HOWEVER...THIS SHOULD ALLOW FOR TEMPERATURES TO CLIMB AT OR ABOVE FREEZING FOR MOST OF THE AREA WITH FILTERED SUNSHINE. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE WILL BE DEPARTING OFF THE EASTERN SEABOARD AT THE START OF THE EXTENDED PERIOD. WITH A SOUTHERLY FLOW IN PLACE...TEMPS ON MON NIGHT WON/T BE AS COOL AS RECENT NIGHTS...WITH LOWS ONLY IN THE MID 20S FOR MOST SPOTS. AS 850 HPA TEMPS RISE ABOVE FREEZING IN MOST AREAS...TEMPS ON TUESDAY WILL REACH THE MID 30S TO LOW 40S ACROSS THE REGION. AT THE SAME TIME...LOW PRESSURE WILL BE MOVING ACROSS THE GREAT LAKES TOWARDS SOUTHERN CANADA...BRINGING A COLD FRONT TOWARDS THE AREA. IN ADDITION TO THE BEST LIFT MISSING US TO THE NORTH...THIS SYSTEM WON/T HAVE A LOT OF MOISTURE EITHER. AS A RESULT...POPS ARE MAINLY JUST SLIGHT TO LOW CHC FOR MOST AREAS. WITH WARMING IN THE BOUNDARY LAYER...P-TYPE WILL BE RAIN SHOWERS FOR VALLEY AREAS...ALTHOUGH HIGH TERRAIN COULD EXPECT TO SEE SOME SNOW SHOWERS OR A RAIN/SNOW MIX. QPF WILL ONLY BE A FEW HUNDREDTHS FOR MOST LOCATIONS...WITH THE BEST CHANCE FOR A LITTLE MORE IN UPSLOPE FAVORED AREAS OF THE WESTERN ADIRONDACKS. BEHIND THE STORM/S COLD FRONT...SOME COOLER AIR ALOFT WILL WORK INTO THE REGION FOR TUESDAY NIGHT INTO WEDNESDAY. THIS MAY HELP TO GET SOME LAKE EFFECT GOING OFF LAKE ONTARIO...AND SOME LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE FOR THE WESTERN ADIRONDACKS. WITH THE EXPECTED W-NW FLOW...UPSLOPE SNOW SHOWERS CANNOT BE RULED OUT OVER THE HIGH TERRAIN OF WESTERN NEW ENGLAND. OTHERWISE...IT LOOKS FAIRLY DRY FOR THE REMAINDER OF THE AREA WITH A PARTLY TO MOSTLY CLOUDY SKY. OVERNIGHT LOWS WILL BE IN THE 20S FOR TUESDAY NIGHT...AND HIGHS ON WED WILL BE MID 20S TO MID 30S. LAKE EFFECT WILL START TO WIND DOWN FOR WED NIGHT INTO THURSDAY AS HIGH PRESSURE SLIDES ACROSS THE AREA. IT LOOKS FAIRLY DRY AND SEASONABLE THROUGH THIS TIME PERIOD. LOWS WILL BE BACK DOWN INTO THE TEENS FOR WED NIGHT...AND HIGHS WILL BE IN THE MID 20S TO MID 30S AGAIN FOR THURSDAY. BY THURSDAY NIGHT INTO FRIDAY...ANOTHER FAST MOVING NORTHERN STREAM CLIPPER SYSTEM LOOKS TO MOVE TOWARDS THE AREA. MOISTURE WILL BE FAIRLY LIMITED ONCE AGAIN...AND THE TRACK WON/T BE OVERLY FAVORABLE FOR A LOT OF PRECIP IN OUR AREA. MEANWHILE...A SOUTHERN STREAM LOW PRESSURE AREA WILL BE TAKING SHAPE OVER THE GULF OF MEXICO/SOUTHEAST STATES...BUT THIS STORM LOOK TO HEAD NORTHEAST AND OUT TO SEA OFF THE MID ATLANTIC COAST. THE UPPER LEVEL FLOW PATTERN ISN/T CONDUCIVEFOR THIS SYSTEM TO MOVE UP THE COAST...SO EXPECT THIS CURRENT PROJECTION OF MISSING US TO MAKE SENSE. WITH THIS ALL IN MIND...WILL GO WITH A SLIGHT TO LOW CHC FOR SNOW SHOWERS DUE TO THE PASSING CLIPPER. MIN TEMPS ON THURSDAY NIGHT LOOK TO BE IN THE TEENS TO LOW 20S...AND HIGHS ON FRIDAY WILL BE IN THE 30S. ANOTHER MOISTURE STARVED NORTHERN STREAM CLIPPER COULD MAKE A RUN AT OUR REGION FOR THE WEEKEND...BUT AT THIS POINT...DETERMINISTIC GUIDANCE SAYS NO MAJOR STORMS ARE IN FORECAST...AND THE 00Z GEFS SEEMS TO SUGGEST THIS WILL BE THE CASE AS WELL. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... VFR CONDITIONS ARE CURRENTLY IN PLACE AT ALL TAF SITES. CLOUDS ASSOCIATED WITH A POWERFUL COASTAL STORM HAVE OVERSPREAD THE ENTIRE REGION...WITH OVC CIGS AT 15-20 KFT IN PLACE AT KALB/KPSF/KGFL. FURTHER SOUTH...CIGS HAVE LOWERED TO NEAR 6 KFT AND SNOW IS FINALLY APPROACHING THE TERMINAL. SNOW SHOULD BEGIN AT KPOU WITHIN THE NEXT FEW HOURS. THERE WILL BE A BRIEF PERIOD OF MVFR VSBYS...BEFORE SNOW LOWERS VSBYS TO IFR BY 9 AM OR SO. THE STEADIEST/HEAVIEST SNOW LOOKS TO OCCUR IN THE AFTN HOURS...WITH LOW END IFR VSBYS/CIGS. VSBY LOOKS TO DROP TO 1SM...AND IT/S POSSIBLE THERE ARE BRIEF PERIODS OF EVEN LOWER VSBY. FURTHER NORTH...IT WILL REMAIN DRY WITH OVERCAST MID/HIGH LEVEL CLOUDS IN PLACE. A FEW FLURRIES MAY COME NEAR KPSF IN THE LATE AFTN/EVENING SO HAVE INCLUDED A VCSH THERE...BUT ANY SNOW IS NOT EXPECTED TO HAVE AN IMPACT ON CIGS/VSBYS. NO SNOW WILL REACH KALB/KGFL. SNOW WILL BE ENDING AT KPOU IN THE LATE EVENING HOURS...WITH ALL SNOW DONE AROUND MIDNIGHT OR SO. CIGS WILL CLEAR OUT OVERNIGHT...WITH SKIES BECOMING CLEAR FOR THE HUDSON VALLEY TAF SITES BY THE LATE NIGHT HOURS. N-NE WINDS WILL BE 10-15 KTS TODAY...WITH SOME HIGHER GUSTS TO AROUND 25 KTS AT KPOU. WINDS WILL DIMINISH THIS EVENING AND BECOME NW AT 5-10 KTS FOR TONIGHT. OUTLOOK... SUNDAY THROUGH MONDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. TUESDAY THROUGH TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN. WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .HYDROLOGY... THE BEST POTENTIAL FOR ACCUMULATING SNOW WILL BE INTO PORTIONS OF THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT TODAY INTO THIS EVENING WITH THE REMAINDER OF THE HYDRO SERVICE AREA REMAINING MOSTLY DRY. WATER EQUIVALENT VALUES FROM ONE TENTH TO ONE THIRD OF AN INCH ARE IN THE FORECAST WHERE SNOW ACCUMULATES. ANY SNOW THAT IS FALLING SHOULD DISSIPATE THIS EVENING WITH DRY CONDITIONS FOR MOST OF THE AREA THROUGH AT LEAST MONDAY. TEMPERATURES THROUGH THE REMAINDER OF THIS WEEKEND SHOULD REMAIN BELOW FREEZING TO RESULT IN ADDITIONAL ICE FORMATION ON LAKES AND RIVERS. HOWEVER...TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING MONDAY AND TUESDAY AFTERNOONS. THE NEXT CHANCE FOR PRECIPITATION IS ON TUESDAY AND WEDNESDAY WITH A MIXTURE OF RAIN AND SNOW SHOWERS. AT THIS TIME...QPF/S LOOK RATHER LIGHT. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR CTZ001-013. NY...WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR NYZ065-066. MA...NONE. VT...NONE. && SYNOPSIS...BGM NEAR TERM...BGM SHORT TERM...BGM LONG TERM...FRUGIS AVIATION...FRUGIS HYDROLOGY...BGM
Hazardous weather outlook, Jan 23, 3:49 AM EST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 349 AM EST SAT JAN 23 2016 CTZ001-013-NYZ065-066-241200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS- EASTERN DUTCHESS- 349 AM EST SAT JAN 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND DUTCHESS COUNTY IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW TO THE NATIONAL WEATHER SERVICE. NYZ063-064-241200- WESTERN ULSTER-EASTERN ULSTER- 349 AM EST SAT JAN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER COUNTY IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. A COASTAL STORM WILL BRUSH ULSTER COUNTY WITH A LIGHT SNOWFALL. SOUTHEASTERN PARTS OF THE COUNTY WILL SEE THE HIGHEST SNOWFALL TOTALS. IF CONFIDENCE INCREASES THAT MODERATE AMOUNTS OF SNOWFALL WILL OCCUR OVER A SIGNIFICANT PORTION OF THE AREA...A WINTER WEATHER ADVISORY WILL BE ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 241200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 349 AM EST SAT JAN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...ALL OF EAST CENTRAL NEW YORK EXCEPT FOR DUTCHESS AND ULSTER COUNTIES...AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 10:12 AM EST | Winter Weather Advisory | ALY | Northwest Hills Planning Region | 14 hr |
Nearby
Winter Storm Warnings in Connecticut, 2016Winter Storm Warnings in New York, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.